← All AOCNP Flashcard Decks

Advance Oncology Nursing Flashcards

7 cards from real AOCNP practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 7 Advance Oncology Nursing flashcards as text
  1. A patient receiving cisplatin-based chemotherapy develops tinnitus and decreased high-frequency hearing. Which intervention is most appropriate?

    Answer: Discontinue cisplatin and notify the oncologist immediately

    Tinnitus and high-frequency hearing loss are signs of cisplatin-induced ototoxicity, which requires immediate discontinuation and oncologist notification.

  2. Which grading tool is most appropriate for evaluating chemotherapy-induced peripheral neuropathy (CIPN) severity in clinical oncology practice?

    Answer: NCI Common Terminology Criteria for Adverse Events (CTCAE)

    The NCI CTCAE provides standardized grading (1–4) for peripheral neuropathy and is the standard tool used in oncology clinical trials and practice.

  3. A patient on pembrolizumab develops a skin rash covering 35% of body surface area with mucosal involvement. What is the FIRST priority action?

    Answer: Permanently discontinue pembrolizumab and initiate IV corticosteroids

    Grade 3 immune-mediated dermatitis with mucosal involvement requires permanent discontinuation of the checkpoint inhibitor and systemic high-dose corticosteroids.

  4. When counseling a premenopausal woman with hormone receptor-positive breast cancer about fertility preservation, which option is safest prior to chemotherapy?

    Answer: Embryo or oocyte cryopreservation before chemotherapy

    Embryo or oocyte cryopreservation before chemotherapy is the most established and effective fertility preservation method for premenopausal women.

  5. A patient with multiple myeloma receiving bortezomib develops new-onset tingling and burning pain in bilateral feet. The MOST appropriate next step is to:

    Answer: Switch to carfilzomib and initiate gabapentin

    Bortezomib causes peripheral neuropathy; switching to subcutaneous carfilzomib (less neurotoxic) and initiating neuropathic pain management with gabapentin is appropriate.

  6. Which parameter is MOST critical to monitor in a patient receiving high-dose methotrexate therapy?

    Answer: Serum creatinine and urine pH

    Methotrexate is renally cleared and crystallizes in acidic urine; monitoring renal function and maintaining urine pH above 7 prevents nephrotoxicity and delayed clearance.

  7. A patient with non-small cell lung cancer develops new-onset confusion, hypercalcemia (Ca 13.5 mg/dL), and polyuria. This presentation is MOST consistent with which oncologic emergency?

    Answer: Hypercalcemia of malignancy

    Confusion, elevated serum calcium, and polyuria (nephrogenic diabetes insipidus from hypercalcemia) are classic features of hypercalcemia of malignancy.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. oncc.org — Score validity, registration, test delivery, fees, retake fee, score release, time limit, exam information · verified Oct 2026